Alabama, 2007Damaging Wind in Alabama, August 17, 2007
August 17, 2007 · NWS MOB · 1 event in 1 county or zone
An isolated thunderstorm caused damage in Butler county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm caused damage in Butler county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 17, 2:05 PM CST, 4 hours earlier.
Area forecast discussion, Aug 17, 2:05 PM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT FRI AUG 17 2007
.SHORT TERM TONIGHT THROUGH MONDAY NIGHT...WATER VAPOR IMAGERY
SHOWING UPPER LOW SPINNING OVER THE WESTERN ATLANTIC. THIS LOW WILL
MOVE WESTWARD OVER THE SOUTHERN HALF OF FLORIDA TONIGHT...AND THEN
CONTINUE ITS JOURNEY OVER THE CENTRAL GULF OVER THE WEEKEND.
MEANWHILE...A WEAK SURFACE LOW WILL FORM SOUTH OF A MID ATLANTIC
COLD FRONT TONIGHT...AND MOVE WEST ACROSS CENTRAL ALABAMA ON
SATURDAY...AND THEN DISSIPATE AS IT MOVES INTO ARKANSAS SATURDAY
NIGHT. OVERALL THESE TWO WEAK FEATURES WILL HAVE LITTLE IMPACT ON
OUR LOCAL WEATHER...AS A STRONG UPPER LEVEL RIDGE CONTINUES TO TAKE
UP A LARGE EXPANSE FROM THE ARKLATEX REGION...EASTWARD INTO THE
ATLANTIC OFF THE SOUTH CAROLINA COAST.
WITH THE RIDGE BEING MORE OF A DOMINATE FACTOR...THE HOT WEATHER
WILL BE WITH US FOR SEVERAL MORE DAYS...ALONG WITH ISOLATED TO
OCCASIONAL SCATTERED THUNDERSTORMS...MAINLY IN THE AFTERNOON. THE
UPPER HIGH WILL BECOME MORE CONCENTRIC ON MONDAY AS IT BECOMES
CENTERED OVER GEORGIA...RESULTING IN SLIGHTLY DRIER CONDITIONS BUT
CONTINUED WARMTH. THE UPPER HIGH COULD BE OUR SAVING GRACE AND
MAINTAIN A WESTERLY TRACK OF TROPICAL CYCLONE DEAN. T.C. DEAN IS
FORECAST TO MOVE ACROSS THE WESTERN CARIBBEAN SEA AS A CAT FOUR ON
MONDAY...AND MOVE ACROSS THE NORTHERN TIP OF THE YUCATAN PENINSULA
MONDAY NIGHT. /22
&&
.LONG TERM TUESDAY THROUGH FRIDAY...THE TRACK OF T.C. DEAN WILL BE
CLOSELY MONITORED TUESDAY INTO WEDNESDAY. MEANWHILE...NO CHANGES
NEEDED AT THIS TIME...AND STILL EXPECT MAINLY ISOLATED TO OCCASIONAL
SCATTERED THUNDERSTORMS EACH DAY AS UPPER HIGH PRESSURE HOLDS FIRM.
THE BEST CHANCE OF RAIN SHOULD OCCUR ACROSS THE SOUTHERN AND WESTERN
ZONES...FURTHEST AWAY FROM THE HIGH CENTERED OVER GEORGIA.
TEMPERATURES WILL LIKELY REMAIN SLIGHTLY ABOVE NORMAL. /22
&&
.MARINE...A WEAK RIDGE OF HIGH PRESSURE REMAINS OVER THE NORTHERN
GULF THROUGH SATURDAY THEN SHIFTS INTO THE SOUTHEAST GULF COASTAL
STATES AS DEAN MARCHES ACROSS THE CARIBBEAN. A SMALL AMOUNT OF
SWELL COMBINE WITH WIND WAVES DUE TO TIGHTENING PRESSURE GRADIENT TO
BUILD SEAS TO 3-4 FEET ON SUNDAY...THEN THE SWELL AND INCREASING
WINDS EVENTUALLY RAISE SEAS TO 6-7 FEET FOR TUESDAY AND WEDNESDAY AS
DEAN MOVES ACROSS THE TIP OF THE YUCATAN PENINSULA AND ACROSS THE
NORTHERN BAY OF CAMPECHE. WINDS INCREASE TO AROUND 15 KNOTS
OFFSHORE ON SUNDAY THEN 15-20 KNOTS ON MONDAY AND CONTINUING THROUGH
WEDNESDAY. WINDS WILL GENERALLY BE ABOUT 5 KNOTS LESS OVER THE NEAR
SHORE WATERS. /29
&&
.FIRE...HIGH PRESSURE WILL SLOWLY WEAKEN ACROSS THE CENTRAL GULF
COAST REGION THROUGH SUNDAY. AS A RESULT BETTER RAIN CHANCES CAN BE
EXPECTED ACROSS MUCH OF REGION THROUGH SUNDAY. AFTERNOON RELATIVE
HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD.
/22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 96 75 93 / 20 30 40 30
PENSACOLA 78 93 76 91 / 20 40 30 30
DESTIN 80 93 79 91 / 20 40 30 30
EVERGREEN 73 96 74 94 / 20 30 20 20
WAYNESBORO 73 98 73 94 / 20 30 20 20
CAMDEN 74 98 75 96 / 20 30 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 17, 7:55 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
855 AM CDT FRI AUG 17 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-181200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
855 AM CDT FRI AUG 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
ABOVE AVERAGE TEMPERATURES CAN BE EXPECTED ACROSS THE REGION AGAIN
TODAY...WITH SEVERAL INLAND COUNTIES SEEING READINGS TOPPING OUT
NEAR 100 DEGREES. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100
TO 106 FOR MANY AREAS AS WELL. PERSONS PLANNING OUTDOOR ACTIVITIES
SHOULD BE ALERT FOR THE SIGNS OF HEAT STRESS AND HEAT RELATED
ILLNESSES. DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS FROM THE
HEAT IN AN AIR CONDITIONED AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
TROPICAL CYCLONE DEAN IS FORECAST TO MOVE OVER THE YUCATAN PENINSULA
EARLY NEXT WEEK. LONG PERIOD SWELLS GENERATED BY THE SYSTEM WILL
MOVE NORTHWARD INTO THE COASTAL WATERS...AND WILL POSE A HAZARD FOR
SMALL CRAFT. SWELL HEIGHTS SHOULD BUILD TO 4 TO 5 FEET BY LATE
MONDAY WELL OFFSHORE...AND BETWEEN 6 TO 8 FEET BY LATE TUESDAY
BEYOND 10 NM FROM THE SHORE. SWELLS AROUND 4 FEET SHOULD OCCUR
CLOSER TO SHORE. MINOR BEACH EROSION WILL ALSO LIKELY OCCUR ALONG
THE AREA BEACHES.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 17, 3:22 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
422 PM CDT FRI AUG 17 2007
ALZ051-172215-
CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
422 PM CDT FRI AUG 17 2007
...A STRONG THUNDERSTORM IS MOVING INTO CHOCTAW COUNTY...
AT 421 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES EAST OF NAHEOLA...AND MOVING SOUTHWEST AT 15 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
OAKCHIA...PENNINGTON...NAHEOLA...INDIAN SPRINGS...LAVACA AND CHOCTAW
CITY THROUGH 515 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 17, 4:06 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
506 PM CDT FRI AUG 17 2007
ALZ055-056-172245-
CONECUH-MONROE-
506 PM CDT FRI AUG 17 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH AND MONROE
COUNTIES...
AT 504 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES EAST OF MIDWAY...AND MOVING SOUTHWEST AT 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MIDWAY...TURNBULL AND PINE ORCHARD THROUGH 545 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Aug 17, 5:00 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
600 PM CDT FRI AUG 17 2007
ALZ057-058-172345-
BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
600 PM CDT FRI AUG 17 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER BUTLER AND CRENSHAW
COUNTIES...
AT 556 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTH OF HONORAVILLE...AND MOVING WEST AT 10
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
HONORAVILLE AND PIGEON CREEK THROUGH 645 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Aug 17, 5:17 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
617 PM CDT FRI AUG 17 2007
ALZ058-172345-
CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
617 PM CDT FRI AUG 17 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER CRENSHAW COUNTY...
AT 614 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES WEST OF BRANTLEY...AND NEARLY STATIONARY.
ANOTHER STRONG THUNDERSTORM WAS LOCATED NORTHWEST OF RUTLEDGE AND
WAS NEARLY STATIONARY.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SOUTHEASTERN CRENSHAW COUNTY THROUGH 645 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Aug 17, 5:41 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
641 PM CDT FRI AUG 17 2007
ALZ057-180015-
BUTLER-
641 PM CDT FRI AUG 17 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER BUTLER COUNTY...
AT 639 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES EAST OF GREENVILLE...AND MOVING WEST AT 5
MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GREENVILLE AND I65 AND AL 185 THROUGH 715 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Thunderstorm Wind, Butler
- When
- August 17, 6:05 PM CST to 6:07 PM CST
- Where
- Butler County, Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 31.830, -86.630
High winds from a thunderstorm blew down several trees near Greenville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, August 17 to 18, 20071 death · $26 million · 18 events
- Lightning Strikes in New Jersey, August 17, 20071 death · 1 injured · $200,000 · 3 events
- Hail and Damaging Wind in Kansas, August 17, 20071 death · 1 injured · 56 kt wind · 3 events
- Hail and Damaging Winds in Alabama, August 17, 2007$7.0 million · 1.75 in hail · 31 events
- Flash Flooding and Hail in South Dakota, August 17 to 18, 2007$3.0 million · 1 in hail · 10 events
- Flash Flood and Hail in South Dakota, August 17, 2007$1.3 million · 2.75 in hail · 19 events
- Hail and Damaging Winds in Georgia, August 17, 2007$279,000 · 1.75 in hail · 48 events
- Hail and Damaging Winds in Pennsylvania, August 17, 2007$1.3 million · 2.75 in hail · 15 events
- Hail and Damaging Winds in Pennsylvania, August 17, 2007$350,000 · 1.75 in hail · 17 events
- Lightning Strike in Florida, August 17, 2007$400,000 · 1 event
- Flash Flood in Wyoming, August 17, 2007$250,000 · 1 event
- Hail and Damaging Winds in Mississippi, August 17 to 18, 20071 injured · $130,000 · 58 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53854.